It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board


Back Problems Board Index


Hi Karen :wave:

I had my 4th Facet joint injection this morning, so I'll try and answer your questions okay. My doctor examined me, having me turn in different positions (forward, backward, side to side) bend different ways, as well as touch different areas in my back, applying some pressure until I could tell him where the pain was. That led to him believing the facet joints were contributing to my pain.

I also have 2 herniated discs, and there is a difference in how the pain feels, at least for me. The disc pain I have feels alot like a horrible cramping feeling (the discs are also pressing on some nerves, so theres alot of numbness as well)There is some burning sensations sometimes too. I had 70+ hours of back labor, without any meds, with my oldest child and that paled in comparison to what I feel now..

The joint pain is different though..I'll do my best to try and describe it to you. It feels alot like I've been kicked very hard in the bone in my right buttock. It feels like alot of pressure on that bone, and in my right hip. Its alot like my right leg was pulled out to the side and all the way up to the side of my head and left there..I hope this makes sense. If not, let me know..I'll try and explain it better.

As far as the actual procedure..I've had times where it wasnt too bad, and I've had times where I cried through the whole thing..since everyone's pain tolerance is so different its really hard to say how it will go for you. You are given sedation to help keep you calm before the procedure. Your doctor will then numb the skin..He will use an X-ray machine to guide him to the right area before doing the injection..Sometimes, as he's doing the actual injection you will feel the same pain you've been feeling, and sometimes it can be worse than usual, but that only lasts a moment or so.

Following the procedure, because of the numbing medication, your pain should be very minimal if at all. Please dont panic if you have pain (that feels like a charley horse) or some numbness in the leg on the same side as you had the injection done. That is normal, as sometimes the numbing medicine can wander down into your leg. That is very temporary ..it should clear up in a short time. Take your time when standing up after the procedure. You may feel as though your legs might "go out from under you"..that will pass quickly as well (I had that happen this morning) Take things easy for several days following the procedure..dont be surprised if the pain returns, or feels worse for a few days, as having the injection done can irritate the area and make it feel more sore for a bit. Also, it does take up to two weeks most times for the steroids to start working. Use ice if you can tolerate it.

I hope I've helped answer some of your questions...I'll check back to see if you have anymore okay. I wish you the best of luck with your procedure, and I hope it brings you relief from your pain.

Chelley :D





All times are GMT -7. The time now is 07:26 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!